Hail, Cheyenne
- When
- September 7, 2:02 PM MST to 2:08 PM MST
- Where
- Cheyenne County, 15 mi NE of Sidney
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.300, -102.783
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Sep 7, 1:26 PM MST, 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 226 PM MDT THU SEP 7 2006 .SHORT TERM...A COOLER AND WETTER PATTERN WILL AFFECT THE CWA THROUGH SATURDAY. MODELS THROUGH THAT TIME ARE NOW MORE CONSISTENT AND DEVELOP AN UPPER LOW OVER NORTHERN COLORADO AND SOUTHERN WYOMING FRIDAY NIGHT AND SATURDAY. AT THE SAME TIME...A SURFACE COLD FRONT CURRENTLY MOVING INTO NORTHERN MONTANA AND NORTH DAKOTA WILL BE PUSHED WEST. THE FRONT WILL AT THIS TIME SHOULD MOVE THROUGH THE EAST PART OF THE CWA FRIDAY AND THROUGH THE REST OF THE CWA FRIDAY NIGHT. THE SYNOPTIC LIFT FROM BOTH THE UPPER LOW AND BOUNDARY LAYER UPSLOPE WILL PRODUCE CLOUDY SKIES AND A GOOD CHANCE OF SHOWERS ACROSS THE CWA AND MAINLY LATE DAY THUNDERSTORMS STARTING FRIDAY AFTERNOON. MODEL QPF...ESPECIALLY THE NAM WOULD INDICATE OVER AN INCH OF RAIN IN PARTS OF THE SOUTHERN CWA FRIDAY AFTERNOON THROUGH SATURDAY. HAVE ALSO CONTINUED THE TREND OF LOWERING HIGH TEMPERATURES FOR BOTH DAYS. .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY. SHIELD OF UPSLOPE GENERATED RAIN MOVES EASTWARD SATURDAY EVENING. THE PATTERN CONTINUES TO SUGGEST AUTUMN THROUGH THE REST OF THE EXTENDED. SHOULD BE SOME LEFTOVER PRECIP INTO THE EVENING HOURS...BUT WILL HAVE TO MONITOR MODEL TIMING ADJUSTMENTS IN SUBSEQUENT FORECASTS. 12Z RUN OF THE GFS IS A LITTLE DIFFERENT FROM THE PREVIOUS RUN REGARDING THE SYSTEM ON TUESDAY. 00Z RUN KEPT PRECIP IN COLORADO... BUT NEW RUN DEVELOPS AN UPPER CIRCULATION SOUTH OF THE BLACK HILLS AND DRAWS PRECIP MUCH FARTHER NORTH. NEXT SYSTEM ON THE HORIZON IS A STRONG COLD FRONT DIVING SOUTH LATE IN THE WEEK...BUT NEITHER THE ECMWF OR GFS INDICATING IT WILL HAVE AN IMPACT BY THURSDAY OTHER THAN POSSIBLY AND INCREASE IN WINDS. POMEROY && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...WEILAND LONG TERM....POMEROY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1030 AM MDT THU SEP 7 2006 NEZ001>003-019-WYZ059>070-081630- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-CONVERSE-NIOBRARA- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 1030 AM MDT THU SEP 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A WIDELY SCATTERED COVERAGE OF THUNDERSTORMS WILL SPREAD OVER MUCH OF SOUTHEAST WYOMING AND THE NORTHERN NEBRASKA PANHANDLE THIS AFTERNOON. THE ACTIVITY WILL PERSIST THROUGH THE EARLY EVENING BEFORE WEAKENING AND ENDING. THE STORMS WILL NOT BE STRONG AS THE ATMOSPHERE IS NOT MOIST AND ONLY MARGINALLY UNSTABLE. LIGHT RAINFALL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED WITH THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY EXPECT UPSLOPE FLOW ACROSS SOUTHEAST WYOMING AND NEBRASKA PANHANDLE AS A SURFACE LOW DEVELOPS OVER COLORADO. THIS WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA ON FRIDAY AND SATURDAY. A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ020-021-054-055-081630- BANNER-MORRILL-KIMBALL-CHEYENNE- 1030 AM MDT THU SEP 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT A SCATTERED COVERAGE OF THUNDERSTORMS WILL DEVELOP OVER MUCH OF SOUTHERN NEBRASKA PANHANDLE THIS AFTERNOON. THE ACTIVITY WILL PERSIST THROUGH THE EARLY EVENING BEFORE WEAKENING AND ENDING. SOME OF THE STORMS WILL BE STRONG AND PRODUCE SMALL HAIL... A PERIOD OF MODERATE RAINFALL AND WIND GUSTS TO 45 MPH. ALL OF THE ACTIVITY WILL MOVE TO THE SOUTHEAST AT 10 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY EXPECT UPSLOPE FLOW ACROSS THE NEBRASKA PANHANDLE AS A SURFACE LOW DEVELOPS OVER COLORADO. THIS WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA ON FRIDAY AND SATURDAY. A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WEILAND
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1252 PM MDT THU SEP 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1223 PM HAIL 8 N KIMBALL 41.35N 103.66W
09/07/2006 M0.25 INCH KIMBALL NE TRAINED SPOTTER
1247 PM HAIL BUSHNELL 41.23N 103.89W
09/07/2006 M0.50 INCH KIMBALL NE TRAINED SPOTTER
&&
MWEILANDThe Cheyenne radar (KCYS), 170 km away, was scanning. The volume nearest the first event began at 21:01 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532407.